Yay for meds

Since I’m still feeling wretched (and getting worse), I decided to begin the antibiotics. I did read the little warning labels on the side first, though. This was rather enlightening:

1. “Do not take with milk.” I’m so glad I saw this. It’s also tragic because tea here is MADE with milk. They often have “black tea” available, but that’s not a given. Before I started taking African tea, everyone would ask why I don’t take milk. I really need to ask why they asked because the black tea was available… was no one supposed to drink it?
2. “May cause dizziness.” Fair enough, and fortunately, I tend to tolerate things like this fairly well.
3. Then I read the little warning labels for the malaria medication, which read, “may cause dizziness.” Hmmm… taking two meds that may cause dizziness could be a little exciting, particularly since the dirt roads aren’t necessarily level, have lots of rocks, and there are steep grades everywhere. I really think I’ll be fine – I take the malaria meds at night. Maybe it’ll help me sleep better.

Here’s to a weekend of rest, recovery, writing a paper, and reading the last set of vocabulary words (woohoo!).

Nice time!

Sat AM update: At breakfast, someone noticed that I had black tea, and asked why I didn’t have milk. I asked why they have black tea if I should have milk; they all laughed. The answer was that it’s there for the people who don’t take milk (still don’t know why I’m not in that category!), and that the milk is more nutritious. No argument there.

Thankful to have slept fairly well last night, though my voice is scratchy and about an octave lower. Last time this happened, I lost my voice entirely. While my friends want me to get better, I think it will be a challenge to see them and not talk.

Time for a nap before coursework. There will be another counseling workshop in the dorm next door today. If I go out while they are in breakout sessions outside, there’s a chorus of “Hallo, Jess-ca!” Very sweet, yet slightly embarrassing.

3 Responses to Yay for meds

  1. Anonymous July 5, 2009 at 9:08 pm #

    Oh, meds that finish a paper…now that would be wonderful! Sending big hugs… Heidi

  2. jessicahughes July 4, 2009 at 7:24 pm #

    Yeah, I've felt like Norm too; it's pretty funny.

    Thanks for the prayers; they, and meds, are working. Now if they would finish this paper…

  3. Anonymous July 4, 2009 at 12:48 pm #

    I can't help but think of Cheers when Norm would walk in "NORM!"…a place where everyone knows your name. I love that!

    I don't love how sick you are and will pray pray pray pray…

    Love you! Heidi

Leave a Reply